Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 303, NWS Atlanta, GA

July 22, 20154 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 22, 2015, 5:52 PM EDT for 4 counties in Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2015, 5:52 PM EDT (21:52 UTC)
Expired
Jul 22, 2015, 6:30 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dawson County, GA, Fannin County, GA, Gilmer County, GA, Pickens County, GA

The radar

The Atlanta radar (KFFC), 152 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 5:55 PM EDTTSTM WND DMGEllijay, GASEVERAL TREES WERE BLOWN DOWN IN GILMER COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1155 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

844 
WUUS52 KFFC 222152
SVRFFC
GAC085-111-123-227-222230-
/O.NEW.KFFC.SV.W.0303.150722T2152Z-150722T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 PM EDT WED JUL 22 2015

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN PICKENS COUNTY IN NORTH CENTRAL GEORGIA...
  NORTHWESTERN DAWSON COUNTY IN NORTH CENTRAL GEORGIA...
  GILMER COUNTY IN NORTH CENTRAL GEORGIA...
  SOUTHEASTERN FANNIN COUNTY IN NORTH CENTRAL GEORGIA...

* UNTIL 630 PM EDT

* AT 552 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED EXTENDING FROM 6
  MILES WEST OF BLUE RIDGE TO NEAR ELLIJAY TO NEAR EAST ELLIJAY...
  MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  JASPER...ELLIJAY...BLUE RIDGE...EAST ELLIJAY...AMICALOLA FALLS
  STATE PARK...LAKE TAMARACK...PISGAH...STOVER CREEK SHELTER...ROY...
  MARBLEHILL...TALONA...DIAL...CARTECAY...BLACK GAP SHELTER...LEN
  FOOTE HIKE INN...SEQUOYAH LAKE...MARGRET...FAUSETT LAKE...HURST AND
  CHERRY LOG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3484 8415 3480 8413 3480 8409 3473 8409
      3460 8419 3453 8418 3440 8435 3460 8454
      3475 8448 3487 8447
TIME...MOT...LOC 2152Z 289DEG 28KT 3484 8444 3473 8441 3464 8446 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
152 
WWUS52 KFFC 222221
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
621 PM EDT WED JUL 22 2015

GAC085-111-123-227-222230-
/O.EXP.KFFC.SV.W.0303.000000T0000Z-150722T2230Z/
PICKENS GA-DAWSON GA-GILMER GA-FANNIN GA-
621 PM EDT WED JUL 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PICKENS...NORTHWESTERN
DAWSON...GILMER AND SOUTHEASTERN FANNIN COUNTIES WILL EXPIRE AT 630
PM EDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY 
WINDS AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE STILL POSSIBLE 
WITH THESE STORMS.

LAT...LON 3484 8415 3480 8413 3480 8409 3473 8409
      3460 8419 3453 8418 3440 8435 3460 8454
      3475 8448 3487 8447
TIME...MOT...LOC 2217Z 289DEG 28KT 3484 8444 3473 8441 3464 8446 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:57 PM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jul 22, 2:57 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
257 PM EDT WED JUL 22 2015

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...

SHORT TERM /TODAY THROUGH THURSDAY/... CURRENT RADAR LOOP SHOWS
SHOWERS WITH SOME ISOLATED THUNDERSTORMS MOVING INTO NW GA. WEAK
WEST TO NORTHWEST FLOW IS STILL EXPECTED TO BECOME A LITTLE MORE
ACTIVE OVER THE NEXT 24 HOURS. EXCEPTING TO SEE MORE AREAL COVERAGE
TODAY THAN YESTERDAY WITH THE PRECIPITATION BUT THURSDAY APPEARS TO
BE OUR MOT ACTIVE DAY. DEEPER MOISTURE OVER TN WILL CONTINUE TO SINK
SOUTH INTO GA THROUGH THU AFTERNOON BRINGING A STRONGER SHORT WAVE
AND LIKELY POPS TO THE STATE. ALSO EXPECTING INCREASED INSTABILITY
SO THE MARGINAL RISK AREA SPC HAS OVER ALMOST THE ENTIRE STATE FOR
DAY 2 STILL LOOKS GOOD.  PERSISTENCE ON TEMPS ACROSS CENTRAL GA
LOOKS GOOD WITH SLIGHTLY COOLER TEMPS ACROSS NORTH GA. COOLER TEMPS
CWA WIDE ON THURSDAY DUE TO ADDITIONAL CLOUDS AND PRECIP.

01

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...

NOT MANY CHANGES TO THE PREVIOUS LONG TERM FORECAST. FOR FRIDAY...LARGE
SCALE SYNOPTIC PATTERN WILL BE DOMINATED BY BROAD MID-LEVEL
RIDGING OVER THE SOUTHERN PLAINS...SUPPORTING NORTHWEST FLOW
ALOFT ACROSS THE SOUTHEAST US. A WEAK DISTURBANCE WITHIN THIS
FLOW WILL INTERACT WITH A NEARLY STATIONARY SURFACE BOUNDARY TO
PROVIDE A FOCUS FOR CONVECTIVE DEVELOPMENT...PARTICULARLY ACROSS
THE CENTRAL PORTION OF THE CWA DURING THE AFTERNOON. MEANWHILE...DRIER
AIR WILL BEGIN TO FILTER INTO THE NORTHERN PORTION OF THE CWA.

SATURDAY AND SUNDAY...RELATIVELY TRANQUIL WEATHER EXPECTED AS
SURFACE HIGH PRESSURE RIDGES DOWN THE SPINE OF THE APPALACHIANS
AND H5 RIDGE BEGINS TO BUILD SLIGHTLY EAST OVER THE SOUTHEAST.
RELATIVELY DRIER AIR /PW VALUES 1-1.50INCHES/ SHOULD SUPPRESS
WIDESPREAD CONVECTION...BUT CANNOT RULE OF A FEW DIURNALLY
ENHANCED THUNDERSTORMS WITH THE CONTINUED WARM TEMPERATURES.

MONDAY THROUGH WEDNESDAY...EXPECT A GRADUAL INCREASE IN MOISTURE
DURING THIS PERIOD. POTENT TROUGH MOVING ACROSS NORTHERN ROCKIES
WILL FLATTEN THE PERSISTENT H5 RIDGE AND GENERATE MINOR
PERTURBATIONS IN THE MID LEVEL FLOW PATTERN. GFS AND ECMWF
BOTH INDICATE RIDGE WILL SUPPRESS WIDESPREAD PRECIPITATION FOR
THE MOST PART MONDAY AND TUESDAY...BUT DO EXPECT THESE
DISTURBANCES TO AFFECT THE AREA BY MID WEEK. THEREFORE...EXPECT
POPS TO INCREASE BY WEDNESDAY. WILL ALSO CONTINUE TO MONITOR THE
POTENTIAL FOR A PSUEDO-TROPICAL DISTURBANCE DEVELOPING OFF THE
EAST COAST OF FLORIDA AT THE END OF THE PERIOD...AS INDICATED BY
THE ECMWF.

KOVACIK

&&

.AVIATION...
18Z UPDATE... NO MAJOR CHANGES TO THE FORECAST. VFR CONDITIONS WILL
CONTINUE EXCEPT IN AND AROUND CONVECTIVE DEVELOPMENT THIS AFTERNOON
AND THU AFTERNOON. WINDS EXPECTED TO STAY OUT OF THE NW AT 10KT OR
LESS. NO RESTRICTIONS TO VSBYS EXCEPT IN AND AROUND TSRA ACTIVITY.

//ATL CONFIDENCE...
18Z UPDATE... HIGH CONFIDENCE ON ALL ELEMENTS

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  92  73  91 /  40  50  40  40
ATLANTA         75  89  73  91 /  40  50  40  50
BLAIRSVILLE     69  85  66  86 /  50  60  40  30
CARTERSVILLE    74  87  73  92 /  50  60  40  30
COLUMBUS        77  93  75  93 /  40  50  50  50
GAINESVILLE     72  90  72  90 /  40  60  40  30
MACON           75  94  75  94 /  40  50  50  50
ROME            73  89  72  92 /  50  60  40  30
PEACHTREE CITY  73  90  73  92 /  40  50  40  50
VIDALIA         77  95  76  94 /  40  50  50  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HARRIS...
HOUSTON...JEFFERSON...JOHNSON...JONES...LAURENS...MACON...
MARION...MONROE...MONTGOMERY...MUSCOGEE...PEACH...PULASKI...
SCHLEY...STEWART...SUMTER...TALBOT...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TWIGGS...UPSON...WARREN...WASHINGTON...WEBSTER...
WHEELER...WILCOX...WILKINSON.

&&

SHORT TERM...01
LONG TERM....KOVACIK
AVIATION...01
Hazardous weather outlook, Jul 22, 11:54 AM EDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1154 AM EDT WED JUL 22 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231600-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1154 AM EDT WED JUL 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

HEAT ADVISORY IN EFFECT FOR MUCH OF CENTRAL GEORGIA THIS
AFTERNOON INTO EARLY EVENING.
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING.

WEATHER HAZARDS EXPECTED...
MAX HEAT INDICES OF 103 TO 109 CAN BE EXPECTED. REFER TO THE HEAT
ADVISORY /ATLNPWFFC/ FOR MORE INFORMATION.

GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL...CAN BE
EXPECTED WITH ANY STRONG THUNDERSTORMS. ISOLATED STORMS COULD
BE SEVERE AND PRODUCE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

HEAT INDICES AROUND 105 WILL BE POSSIBLE OVER PORTIONS OF CENTRAL
GEORGIA ON THURSDAY.
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY.
ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH TUESDAY...
MAINLY DURING THE AFTERNOON AND EVENING HOURS. STRONG GUSTY WINDS...
FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 22, 4:15 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EDT WED JUL 22 2015

GAZ019-020-222045-
BARTOW GA-FLOYD GA-
415 PM EDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BARTOW AND
SOUTHEASTERN FLOYD COUNTIES UNTIL 445 PM EDT...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES WEST OF SHANNON...OR 4 MILES
NORTH OF DOWNTOWN ROME...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROME...KINGSTON...SHANNON AND PINSON.

LAT...LON 3429 8522 3439 8514 3432 8489 3420 8489
      3411 8502
TIME...MOT...LOC 2015Z 296DEG 20KT 3431 8514
Special weather statement, Jul 22, 4:40 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 PM EDT WED JUL 22 2015

GAZ032-222115-
COBB GA-
440 PM EDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR COBB COUNTY UNTIL 515 PM EDT...

AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTH OF POWDER SPRINGS...OR 5
MILES WEST OF MARIETTA...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
           CLOUD TO GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MARIETTA...SMYRNA...KENNESAW...FAIR OAKS...DOBBINS AIR RESERVE
BASE...WHITE WATER PARK...DUE WEST...JIM R MILLER PARK...LOST
MOUNTAIN PARK...MABLETON AND VININGS.

LAT...LON 3392 8471 3400 8465 3395 8445 3387 8447
      3380 8455
TIME...MOT...LOC 2039Z 295DEG 11KT 3393 8466
Special weather statement, Jul 22, 4:45 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 PM EDT WED JUL 22 2015

GAZ003-004-222115-
CATOOSA GA-WHITFIELD GA-
445 PM EDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CATOOSA AND
NORTHEASTERN WHITFIELD COUNTIES UNTIL 515 PM EDT...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COHUTTA...OR 8 MILES NORTHEAST OF
RINGGOLD...MOVING EAST AT 15 MPH.

  HAZARD...40 TO 50 MPH WIND...NICKEL SIZED HAIL AND FREQUENT CLOUD
           TO GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DALTON...RINGGOLD...VARNELL...TUNNEL HILL...COHUTTA...DAWNVILLE...
BEAVERDALE...RED CLAY S.P. AND APISON.

LAT...LON 3499 8481 3497 8481 3492 8484 3490 8483
      3489 8483 3487 8482 3486 8484 3484 8485
      3483 8485 3481 8486 3480 8484 3478 8487
      3485 8513 3499 8509
TIME...MOT...LOC 2045Z 274DEG 14KT 3499 8498
Special weather statement, Jul 22, 5:07 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT WED JUL 22 2015

GAZ005-222145-
MURRAY GA-
507 PM EDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MURRAY COUNTY UNTIL
545 PM EDT...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 6 MILES SOUTH OF WILDWOOD
LAKE TO NEAR ETON...AND MOVING EAST AT 25 MPH.

  HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CHATSWORTH...ETON...CRANDALL...CISCO...TENNGA...FORT MOUNTAIN STATE
PARK...CONASAUGA LAKE...GREGORY AND SUMAC.

LAT...LON 3486 8462 3479 8461 3478 8464 3474 8465
      3479 8485 3480 8484 3481 8486 3486 8484
      3487 8482 3489 8483 3490 8483 3492 8484
      3497 8481 3499 8481 3499 8462
TIME...MOT...LOC 2107Z 271DEG 21KT 3500 8482 3482 8487
Special weather statement, Jul 22, 5:31 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT WED JUL 22 2015

GAZ104-106-108-222200-
SUMTER GA-CRISP GA-WILCOX GA-
531 PM EDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SUMTER...CRISP AND
SOUTHWESTERN WILCOX COUNTIES UNTIL 600 PM EDT...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 7 MILES EAST OF DESOTO TO
7 MILES SOUTHWEST OF PITTS...AND MOVING SOUTHEAST AT 10 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CORDELE...ARABI...COBB...LAMAR...GEORGIA VETERANS MEMORIAL ST PK...
DOUBLE RUN...HATLEY...WENONA...EAST CRISP AND RAINES.

LAT...LON 3190 8393 3191 8392 3191 8396 3201 8411
      3211 8402 3209 8398 3205 8398 3203 8396
      3203 8382 3185 8337 3185 8361 3180 8361
      3180 8378
TIME...MOT...LOC 2130Z 295DEG 9KT 3199 8394 3186 8361
Special weather statement, Jul 22, 5:41 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
541 PM EDT WED JUL 22 2015

GAZ005-007-012-013-020-222215-
GILMER GA-MURRAY GA-GORDON GA-PICKENS GA-BARTOW GA-
541 PM EDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GILMER...SOUTHERN
MURRAY...GORDON...NORTHWESTERN PICKENS AND NORTHEASTERN BARTOW
COUNTIES UNTIL 615 PM EDT...

AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 8 MILES SOUTHEAST OF
CHATSWORTH TO 7 MILES WEST OF CALHOUN...AND MOVING SOUTHEAST AT 30
MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CALHOUN...JASPER...ADAIRSVILLE...RESACA...TALKING ROCK...FAIRMOUNT...
RANGER...REDBUD...SUGAR VALLEY...ROUNDTOP...OOSTANAULA...
NICKELSVILLE...RAMHURST...HINTON...TALONA...BLAINE...CARTERS...
FOLSOM...SONORAVILLE AND OAKMAN.

LAT...LON 3460 8443 3448 8444 3434 8487 3447 8509
      3454 8509 3454 8506 3458 8506 3462 8496
      3462 8493 3463 8492 3471 8471
TIME...MOT...LOC 2141Z 315DEG 24KT 3466 8470 3452 8509

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:24 PM EDTSpecial Weather StatementFFCMeriwether36 min
Jul 21, 8:36 PM EDTSpecial Weather StatementFFCClayton, Fayette, Spalding24 min
Jul 21, 8:55 PM EDTSpecial Weather StatementFFCHarris35 min
Jul 21, 8:59 PM EDTSpecial Weather StatementFFCSpalding31 min
Jul 21, 9:19 PM EDTSpecial Weather StatementFFCHeard26 min
Jul 21, 9:29 PM EDTSpecial Weather StatementFFCTalbot31 min
Jul 21, 9:43 PM EDTSpecial Weather StatementFFCCoweta32 min
Jul 21, 9:59 PM EDTSpecial Weather StatementFFCTalbot31 min
Jul 22, 4:02 AM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 34 more16 hr
Jul 22, 3:45 PM EDTSpecial Weather StatementFFCDade30 min
Jul 22, 4:13 PM EDTSpecial Weather StatementFFCCatoosa, Walker32 min
Jul 22, 4:15 PM EDTSpecial Weather StatementFFCFloyd30 min
Jul 22, 4:40 PM EDTSpecial Weather StatementFFCCobb35 min
Jul 22, 4:45 PM EDTSpecial Weather StatementFFCWhitfield30 min
Jul 22, 5:07 PM EDTSpecial Weather StatementFFCMurray38 min
Jul 22, 5:16 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray44 min
Jul 22, 5:31 PM EDTSpecial Weather StatementFFCCrisp29 min
Jul 22, 5:41 PM EDTSpecial Weather StatementFFCGordon34 min
Jul 22, 6:13 PM EDTSpecial Weather StatementFFCPickens32 min
Jul 22, 6:17 PM EDTSpecial Weather StatementFFCHarris, Troup28 min
Jul 22, 6:32 PM EDTSpecial Weather StatementFFCDouglas28 min
Jul 22, 6:47 PM EDTSpecial Weather StatementFFCHarris28 min
Jul 22, 6:59 PM EDTSpecial Weather StatementFFCClayton31 min
Jul 22, 7:25 PM EDTSpecial Weather StatementFFCTalbot35 min
Jul 22, 7:32 PM EDTSpecial Weather StatementFFCClayton28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.